HIV Prevention Community
PEP, night sweats, seroconversion, negative results chances.
About This Community:

A place to get help from others in assessing your risk of HIV, getting advice about HIV testing or the effectiveness of condoms or risks associated with specific sexual practices.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

PEP, night sweats, seroconversion, negative results chances.

Hi everyone,

Last weekend (Saturday night - Sunday morning) I stupidly allowed myself to have unprotected aggressive-anal and passive/aggressive-oral sex. About an hour after I found out that the person has sex with people that have HIV. The person tried to assure me that they were clean, had an HIV test last March that came back negative, and that I was the first person they had sex with since November (as if March 2011 to November conveniently doesn't matter). On a website they used their profile said that their HIV status is "undetected" - they assured me that it wasn't their profile and they were clean. I rushed to the hospital, and after 5 hours of waiting (about 10 hours after finishing sex - so within 24 hours of possible exposure) I was prescribed, and took, my first round of PEP. It's almost been a full 7 days, but for the past 2 or 3 days I've woken up every morning sweating like crazy. The first day that I took PEP I was fine, the second day I felt extremely sick and kept throwing up, and since I've felt fine but I've been waking up sweaty.

Does this mean that I actually have contracted HIV and PEP is working / my immune system is being compromised and PEP isn't working? I am taking a combination of Kaletra and Truvada. I had a rapid HIV test and rapid STI/STD test done this past Tuesday and they all came back negative. I seriously regret choosing to engage in such high risk behavior - one night's actions could impact the rest of my life. Ugh.

If anyone has any information (or experience) with PEP and nightsweats, PEP and chances of success / failure (as well as the factors that can affect the outcome), or any other useful information I would greatly appreciate it. The next 3-6 months are about to be a hell of a journey.
Related Discussions
5 Comments Post a Comment
Blank
186166 tn?1385262982
"It's almost been a full 7 days, but for the past 2 or 3 days I've woken up every morning sweating like crazy."

side effects of meds
Blank
480448 tn?1426952138
Like lizzie said, probably side effects, those meds are extremely rough on the system.  Just remember to test 3 months after your last dose of nPEP.  Good thing you sought the nPEP out, and you started it very early on after your exposure.  That's all is good.
Blank
Avatar m tn
Thanks ladies, I appreciate it.
Blank
Avatar m tn
http://www.ehealthme.com/cs/pep/night+sweats I found this which is not very promising I see this is an old post. please update as other people may be in a similar situation :-(
Blank
1140115 tn?1348499315
Please note side effects of Kaletra and Stavudine, which include sweating:
http://www.drugs.com/sfx/kaletra-side-effects.html
http://www.drugs.com/sfx/stavudine-side-effects.html

Since this thread is old and the original participants are no longer taking part, we'll close it now.   Thanks!

Claire
______________________________________________________
                                  
                               ******** CLOSED DISCUSSION ********

                                        No more comments, please.
______________________________________________________
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
HIV Prevention Community Resources
Top HIV Answerers
3191940 tn?1447272317
Blank
CurfewX
366749 tn?1370585676
Blank
diver58
Karachi, Pakistan
Avatar m tn
Blank
alderick84
Bogotá, Colombia
370181 tn?1428180348
Blank
RubyWitch
Arlington, WA
1508374 tn?1380812110
Blank
BeStrong_
Greece
1140115 tn?1348499315
Blank
Claire_MHModerator
IL